MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80B275
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during interoperative testing performed after the nail was implanted, the nail failed to lengthen.The nail was exchanged with another nail, which lengthened successfully during testing.No patient harm or impact was reported.
 
Additional Manufacturer Narrative
Additional data: b5, d9, h3, h6, h10.Device evaluation: upon return, visual inspection showed no visible damage on the outside of the nail.X-ray images of the internal components revealed a damaged anti-jam washer.The nail was functionally tested and was unable to distract or retract with the electronic remote controller (erc) and high-speed magnet.Force and stroke testing showed no signs of distraction, indicating the unit was jammed.The returned nail¿s device history records (dhr) were reviewed and they indicated the length of the nail was 274.31 mm at time of manufacture, compared to the length of the nail as received, which was measured at 273.89 mm.The difference between the measurement of the nail at time of manufacture and return for complaint was 0.42 mm.The shorter length measured at the time of the complaint investigation indicated that the nail had been retracted.Based off the information reported to the manufacturer and investigation findings, the nail was determined to be possibly jammed due to repeated retraction force from improper use of the external remote controller (erc)/fast distractor.The erc/fast distractor unit may have been held in the incorrect orientation during the inspection at the back table causing the device to be retracted instead of being distracted.Device records review: device history records indicates no nonconformance or deviations associated with the work order and that the unit met the required quality inspections prior to release.
 
Event or Problem Description
No additional information was provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key13367662
Report Number3006179046-2022-00115
Device Sequence Number20159425
Product Code HSB
UDI-Device Identifier00812258020330
UDI-Public812258020330
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80B275
Device Lot Number1062103AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexMale
Patient Weight109 KG